Lorraine is a nurse specialist and sex therapist and here to answer your questions...
My husband has prostate cancer with bone metastases.
He is having Zoledronic Acid infusions every month and is experiencing pain in various bones.
It is, I am sure, very difficult to determine whether the pain is a side effect of the medication or whether the metastases are increasing.
Has anyone else been in this position?
I am so sorry to read of your husband's pain.
I don't have any experience of Zoledronic Acid but initial bone or joint pain is mentioned as one of the initial side effects. How long has he been getting these infusions?
Has he been prescribed pain killers for this?
If you click here and here there is more information available.
It might be worth speaking to his doctors about this increase in pain so that he can get painkillers to help with it.
What is a Community Champion?
My hubby is getting the infusions. Had extreme pains for past week. Make sure they check as his has spread further in bones.
life is like a patio door, you never know which side is open and you walk into the glass
Thank you both for your replies.
My husband does not want to take analgesia at the moment. The pain seems to come and go and there does not seem to be a pattern to it.
We already know there is some bone spread where he is getting the pain so it seems pointless having any more investigations at the moment.
If you have any questions about Macmillan, or would like to talk to someone about cancer, we have a team of experts
who can help.
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: